MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that device separation, unreserved device fragment, and cancelled procedure requiring surgery occurred.The target lesion was located in the tibial peroneal trunk.A savion flx guidewire was advanced; however, upon exiting the guide sheath, it was noticed that a fragment of wire was floating in the artery.It was determined upon fluoroscopy that it was the tip of the wire that had broken off.The wire traveled down the patient's artery in the leg and ended up in the distal posterior tibial artery.The patient is scheduled to have the broken wire fragment removed in two weeks.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned in a generic plastic bag, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The returned device matches with upn and lot provided by the customer.The returned guidewire had the small portion of the polymer jacket detached and it was not returned.The end distal tip was found bent.Polymer jacket detached at very tip and not returned confirmed.The polymer section that could be measured was inspected.The device was measured in three sections (distal - medium - proximal) along it in order to confirm that is within specification.
 
Event or Problem Description
It was reported that device separation, unretrieved device fragment, and canceled procedure requiring surgery occurred.The target lesion was located in the tibial peroneal trunk.A savion flx guidewire was advanced; however, upon exiting the guide sheath, it was noticed that a fragment of wire was floating in the artery.It was determined upon fluoroscopy that it was the tip of the wire that had broken off.The wire traveled down the patient's artery in the leg and ended up in the distal posterior tibial artery.The patient is scheduled to have the broken wire fragment removed in two weeks.

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11615072
Report Number2134265-2021-03989
Device Sequence Number11553356
Product Code DQX
UDI-Device Identifier08714729978817
UDI-Public08714729978817
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2022
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0025736442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR